4 doctors weighed in:

I take Depakote for seizures and it seems to cause a bad tremor. Is it related?

4 doctors weighed in
Dr. Traci Buxton
Family Medicine
2 doctors agree

In brief: Yes

Tremor is a side effect of Depakote but you still need to keep your seizures under controll so don't stop your medication without seeing your physician first.
Please discuss the problem with your doctor to make sure the tremor isn't a sign of another condition and discuss alternative treatment if the tremor is intolerable.

In brief: Yes

Tremor is a side effect of Depakote but you still need to keep your seizures under controll so don't stop your medication without seeing your physician first.
Please discuss the problem with your doctor to make sure the tremor isn't a sign of another condition and discuss alternative treatment if the tremor is intolerable.
Dr. Traci Buxton
Dr. Traci Buxton
Thank
1 doctor agrees

In brief: Possibly

One of common side effects of valproate therapy is tremor.
The effect is dose related but that is usually a difficult problem for seizure patients. There may be other anticonvulsants that will provide the same coverage as valproate without causing tremor. You should speak to your neurologist at your next appointment. Some insurance companies limit access to medications, your doctor can help.

In brief: Possibly

One of common side effects of valproate therapy is tremor.
The effect is dose related but that is usually a difficult problem for seizure patients. There may be other anticonvulsants that will provide the same coverage as valproate without causing tremor. You should speak to your neurologist at your next appointment. Some insurance companies limit access to medications, your doctor can help.
Dr. Jonathan Dissin
Dr. Jonathan Dissin
Thank
Get help from a real doctor now
Dr. Cindy Juster
Board Certified, Pediatrics
33 years in practice
2M people helped
Continue
108,000 doctors available
Read more answers from doctors